SHARE THIS POST:
Updated: January 24, 2021
The Dangers of Synthetic "Marijuana"
Synthetic drugs like K2 and Spice have made headlines in the United States in the past few years, but what are they?
Synthetic marijuana often comes to the US from overseas, either shipped from China or via one of our borders. They’re attractive to many drug users because they’re cheap (sometimes they go for as little as three to five dollars on the streets) and are incredibly hard to detect on a drug test. This doesn’t make them safe by any means.
What is Synthetic Weed/K2/Spice?
Synthetic drugs are currently one of the most dangerous drugs on the streets. In recent years, overdoses have caused hundreds of hospitalizations in poor areas of Ohio, New York, Washington DC, and other cities. The drugs are often marketed to the homeless or sold behind the glass of gas stations. The drug is often masqueraded as incense and sometimes resembles it.
Originally marketed as “fake pot,” these drugs barely resemble the marijuana grown in warehouses or labs. Instead, these synthetic drugs trigger similar parts of the brain, creating completely different side effects and a “high” that can cause hallucination, paranoia, and self-harm.
According to the National Institutes of Health, synthetic cannabinoids can be 2 to 100 times more potent than THC. The drug affects both the brain and body organs. Typical side effects (not just a sign of overdose) can include vomiting, chest pain, increased heart rate, vision blackouts, hallucination, headaches. Many people experience severe problems from synthetics including kidney damage, agitation, high blood pressure, and psychosis. Some people have harmed themselves or others while under the influence of drugs like K2.
In many localities, drugs like K2 and Spice are illegal. However, when one drug is outlawed drug-dealing chemists often create a new formulation.
Symptoms of Synthetic Overdoses
Many people don’t recognize the signs of a drug overdose. If a person is experiencing a rapid heartbeat, trouble breathing, hallucinations, tremors, or vomiting, please get them to an emergency room. Any uncomfortable symptoms, loss of consciousness, fever, or sweating can be a cause for alarm.
A person may need to be revived by Narcan if they have taken multiple drugs.
There isn’t a guarantee that any use of synthetic drugs is safe.
Many people who use synthetic drugs experience physical withdrawal symptoms when they try to cease using them.
If you or somebody you love has a problem with synthetic drugs or any other substance, there’s help available. Learn how to change your life in a supportive, professional environment. Learn more about your treatment options by calling 619-363-4767.
If you or a loved one is looking for an effective drug rehab in San Diego, call 619-363-4767. One of our caring members is ready to answer all of your questions.